Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 31, 2000, 5:05 AM CDT for Fulton County, Peoria County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2000, 5:05 AM CDT (10:05 UTC)
- Expired
- May 31, 2000, 5:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fulton County, IL, Peoria County, IL
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
715 WUUS53 KILX 311007 SVRSPI ILC057-143-311045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 505 AM CDT WED MAY 31 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PEORIA COUNTY IN CENTRAL ILLINOIS EASTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 545 AM CDT * AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF CANTON...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRIVOLI CANTON GLASFORD THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4072 8988 4062 9009 4046 9002 4058 8969 CHURCHILL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:55 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 31, 2:55 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 AM CDT WED MAY 31 2000 FCST CHALLENGE REMAINS PCPN CHANCES. NO MISSING THE LARGE MCS MOVING THRU ERN IA AND NWRN IL ERLY THIS MORN. SIMILAR SETUP AS YESTERDAY...BUT CONVECTION INITIATED FARTHER EAST AND IS MAKING FARTHER SWRD PROGRESS. LOOK FOR CONVECTION TO CLIP NRN ILX CWA COUNTIES THIS MORNING BEFORE THIS NOCTURNAL COMPLEX BEGINS TO LOSE ITS PUNCH. 06Z SFC ANALYSIS SHOWS BOUNDARY FM CRL KS TO CRL IA...ACRS SRN WI NE TO LK HURON. PCPN CHANCES ACRS ILX CWA HINGE ON FNTL POSITION...WITH MODELS DISPLAYING A LOT OF UNCERTAINTY. ONGOING MCS WL GENERATE CONVECTIVELY INDUCED VORT MAX WHICH WL TEND TO NUDGE THE SFC BOUNDARY SWRD. ANY OUTFLOW BOUNDARIES LEFT OVER FM NOCTURNAL CONVECTION WL BE AT RISK FOR LATER DEVELOPMENT...WHERE ONLY MARGINAL CAP EXISTS. AGAIN PREFER ETA SOLUTION...WHICH HAS FRONT FARTHEST SOUTH. ETA ALSO HAD BEST HANDLE ON CONVECTIVE VORT MAX...ALTHOUGH POSITION TOO FAR NORTH. ETA HAS SFC FRONT AS FAR SOUTH AS QUINCY TO CHAMPAIGN LINE AFTER 18Z. SRN 1/3 OF STATE WITH DECENT CAP...700MB TEMPS 9-10C...SO DEVELOPMENT THAT FAR SOUTH UNLIKELY. LONGWAVE TROF IN PACIFIC NW ATTM WL BECOME KEY PLAYER IN FRONTAL POSITION LATE WED INTO THU. MODELS ALL PROGRESSIVELY BRINGING THIS FEATURE ACRS ROCKIES INTO DAKOTAS BY ERLY THU. WITH MORE AMPLIFIED UPR FLOW...MODELS WANTING TO BUILD UPR RIDGE ACRS IL...PUSHING THE SFC FNT BACK UP INTO NRN IL/SRN WI REGION. AGAIN...UNCERTAINTY OF FRONTAL POSITION...WITH SRN POSITION FAVORED. THIS WLD KEEP NRN ILX CWA AGAIN IN THE BEST RAIN THREAT AREA. UPR TROF WL BECOME PUSH NEEDED TO PUSH THIS SYSTEM EWRD LATER THU. MODELS ALL CONSISTANT WITH PUSHING CF THRU NW IL LATE THU...WITH TIMING DIFFERENCES NEGLIGABLE AT THIS POINT. MUCH OF PCPN MAY BE BEHIND FRONT AS MOIST FLUX CONVERGENCE MAXES OUT POST-FRONTAL. THINK MRF IS TRYING TO DIG FRONT TOO FAR SOUTH...TO TN BY ERLY SAT. WL NEED TO MONITOR THIS IN FUTURE RUNS. SAT LOOKS TO BE BEST SHOT OF DRY WEATHER...AS OVERRUNNING SITUATION SETS UP AGAIN SUN. TOO UNCERTAIN WITH TIMING AND POSITIONING THIS FAR OUT. GIVEN NO MAJOR CHANGE TO THIS MORNING/S MRF...WL KEEP CURRENT EXTENDED GOING. GUINDANCE RAN TOO WARM WITH CLOUD-COVER YESTERDAY. WL TEND TOWARD COOLER GUIDANCE DAY TEMPS...ESP AT LOCATION INVOF BOUNDARY. PRELIMINARY NUMBERS FOR COORDINATION. SPI BB 088/069 091/063 080 81334 PIA BB 085/068 089/061 078 81444 DEC BB 087/069 091/065 079 81334 CMI BB 086/068 089/064 078 81433 MTO BB 088/070 091/067 081 81222 LWV BB 090/070 092/068 083 81112 .ILX... IL...NONE. PLAHMER
In the hours before
Local storm report, May 31, 3:09 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
309 AM CDT WED MAY 31 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0231 AM GALESBURG IL 1.75 INCH HAIL
05/31/00 KNOX FROM SHERIFF DEPT.
FISHERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:33 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 42 min |
| May 31, 4:15 AM CDT | Flash Flood Warning | ILX | Knox | 3 hr |
| May 31, 7:17 AM CDT | Flash Flood Warning | ILX | Knox | 103 min |
| May 31, 8:50 AM CDT | Flash Flood Warning | ILX | Knox | 3 hr |
| May 31, 10:21 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.